Stomach discolouration?

Hi all,

I suffer from extreme period pain, bloating, constant diarrhea (which is helped by taking dihydrocodeine tartrate) irritation urinating, constant fatigue, sharp stabbing pains all over abdomen also feels like my lower abdomen is being ripped apart this goes on through out the month and is worse during period also get pain up the bum like a knife is being inserted up there, now I have noticed stomach discolouration over the past 3 weeks and it seems to be getting worse its like brown bruising but patchy surrounding my belly button I haven't been in the sun at all just wondering has anyone else experienced this ?

I'm currently on a semi urgent waiting list for an internal ultrasound which will be within 4 months my doctor suspects endo she has put me on the pill which has not helped anything I came off it and had a massive heavy period and ongoing extremely tender breasts which just became unbearable its worse enough having sore breasts while on your period but everyday was becoming a joke.


2 Replies

  • Have you been using any hot water bottles or heat pads on your tummy for the pain?

    There is a condition called Erythema Ab Igne which is a bit of a mouthful, but basically is can cause mottled blotchy skin patterns to appear when you have used too high a heat which has cooked the capiliaries (blood vessels) in the skin.

    If this is what you have done to yourself with heat, you are not the first, but you do need to immediately stop using high heat. Cool down hot water bottles or wrap them up well and protect your skin with layers of clothes before adding the heat.

    This type of skin damage can lead to skin cancer if the skin cracks or gets open sores.

    We have a lot of ladies who give themseves this type of heat rash - I have done it myself.

    And it can take several years for the skin to return to normal colouration.

    There are images available on google that you can compare to what you re experiencing. Just type in Erthyma Ab Igne.... also there is a wikipedia page too if you want to read more

    That's one possible explanation.

    Another possibility is an allergic reaction to belt buckle, or the metalic backs of jeans buttons and studs that contain nickel. These will recover much quicker than EAI does, and is skin surface whereas EAI is under the skin outer layers.

    It could also be caused by a stomach infection.

    With any changes to skin that you cannot account for by illness or injury or contact with something you are allergic to, be sure to visit your GP to take a look at it and get it diagnosed, then you know what you need to do to heal it.

  • Thanks for your reply Impatient.

    I do frequently use a hot water bottle on my stomach always covered also with a couple of layers of clothing and wedged in between my dressing gown due to constant stomach pain , I reckon your on the money with that Erythema ab igne I followed link and did a bit more searching and saw the exact same marks I have on my stomach.

    I have to go back to the doctor soon as Iv'e had a few more symptoms pop up and will need some more medication so will show her as well just to make sure nothing else is going on.

    Once again thank you for your knowledgeable advice I had tried googling it but it came up with all sorts of other scary stuff.

You may also like...